From Durham, North Carolina, USA:
Can I give my Type 1 diabetic 5 year old over-the-counter fever reducers that presumably contain sugar (for example, Tylenol [acetominophen])? If not, what should I give her?
You can use whatever your child's doctor recommends. A small amount of sugar will not have an impact on your child's health. I would caution about some of the cold medications (decongestants) may cause make the blood sugars go up, not by sugar content in the tablet, but by the effect of the medicine on the hormones of the body. You can still use cold medications, but check with your diabetes care provider for advice.
Original posting 29 Nov 1999
Posted to Other Medications
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.